MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX30012UX
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one resolute onyx drug eluting stent (des) to treat a mildly tortuous, mildly calcified lesion with 80% stenosis, in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to the lesion.It was detailed that a non medtronic guidewire was being used during the procedure.Some bends were identified at the end of the guidewire.A decision was made to cut the proximal end of the wire rather than change the wire and remove it from position in the artery.The resolute onyx device was loaded onto the wire and advanced to the lesion.An attempt was made to inflate the balloon however the pressure did not increase and the stent was not deploying.The device was pulled back however the stent dislodged in the lesion.It was detailed that it was possible to load an nc balloon over the wire and get it inside the dislodged stent.The stent was then fully expanded and post dilated with another balloon.It was stated that cutting the wire most likely contributed to altering the balloon and causing the inflation difficulty.The patient is reported to be alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: resistance was not encountered during withdrawal of the resolute onyx device.The device was not moved or repositioned while inflated.The same inflation device was successfully used with other devices.It is unknown what pressure was applied when the inflation difficulties were noted.It was difficult to load the delivery catheter onto the wire.It was thought that the catheter had become depressed.There was a sharp edge on the wire.The same guide wire was used with the nc balloon device.It was felt that the issue was an operator error by altering the wire.Correction: ime and imf coded updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with a non-medtronic guidewire.A kink was evident on the hypotube.A tear was evident at the guidewire entry port of the exchange joint.The material at the tear site was jagged, uneven and protruding upward.Numerous kinks and flattening were evident along the length of the distal shaft.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Blood was visible in the balloon.Resistance was met loading a 0.014 inch guidewire through the device most likely due to the deformation to the distal shaft.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to deformation to the distal shaft.The balloon passed negative prep however on pressurisation of the device, liquid was observed exiting the balloon working length.The balloon failed to maintain pressure.Upon visual inspection of the device, a pin hole tear was observed on the balloon material, on the balloon working length.No other damage evident to the remainder of the device.Additional information: procedural images were received for analysis.Images confirm the present of a lesion in the proximal lad.The reported event of delivery of the resolute onyx stent and the inflation difficulties experienced.The images show the deployment of a stent in the proximal side of the proximal lesion, possibility the dislodged stent.But this cannot be confirmed based the images provided.This is followed by a second stent overlapping with the newly deployed more proximal stent.Deployment of both stents was very successful, resulting resolution of the lesion in the proximal lad.The root cause of the balloon leak and the dislodgement and stent deployment issues cannot be identified for the images provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15335200
Report Number9612164-2022-03258
Device Sequence Number17881671
Product Code NIQ
UDI-Device Identifier00643169556973
UDI-Public00643169556973
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberRONYX30012UX
Device Catalogue NumberRONYX30012UX
Device Lot Number0011197031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/15/2022
11/02/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/10/2022
11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale